MAUDE Adverse Event Report: COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN IRVINE HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-S
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a hawkone directional atherectomy device to treat a 60 mm fibrous lesion with little calcification in the distal sfa.The artery was non-tortuous, 5 mm in diameter and had 70% stenosis.The procedure used a 6fr non-medtronic 45 cm sheath and 5 mm embolic protection.The lesion was not pre-dilated but was post-dilated.The hawkone was prepped as per the ifu with no issues identified.The guidewire was hydrated at preparation.The hawkone was advanced over the bifurcation.It was reported that the physician experienced severe resistance while withdrawing the device, and the wire ripped through the wire lumen on nosecone when removing at sheath.The tip did not separate at the hinge point.The guidewire did not lock up on the catheter and the guidewire lumen was not torn on the distal tip.The physician did not notice the guidewire prolapse.A new hawkone device was used to complete the procedure.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation summary: the hawkone was returned with a cutter driver inserted.The hawkone was inspected- the torque shaft was bent at an approximate 90 degree angle beneath the strain relief.The structural integrity of the laser drilled coil segment of the hawkone was compromised.It was discovered the distal assembly was curved back around itself with biological debris within the inner diameter of the distal assembly.The guidewire tubing of the laser drilled coiled section showed a zipper tearing throughout the component.The proximal end of the guidewire tubing showed a piece of the tubing flared out and detached.The laser drilled coils where observed compressed against each other at the areas of the curve.Due to the damage observed, the distal assembly was more flexible than intended.It was verified the cutter assembly was attached to the distal end of the drive shaft.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN IRVINE
9775 toledo way
irvine CA 92618
MDR Report Key7008598
Report Number2183870-2017-00481
Device Sequence Number10873736
Product Code MCW
UDI-Device Identifier00643169728783
UDI-Public00643169728783
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/24/2020
Device Catalogue NumberH1-S
Device Lot NumberA404815
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/24/2017
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer11/08/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR